I am 55 years old and very active, walking going to gym a couple of times a week. Recently I started on lisinopril for high blood pressure, 10 mgs. I have gained 10 pounds in a month, and feel concerned.
Has anyone experienced weight gain from lisinopril 10 mgs?
Question posted by rhondableu55 on 29 Jan 2011
Last updated on 17 March 2022 by Barbiegator
I started Lisinopril last September. I have gained 15 pounds and can’t lose it. I was taken off Lisinopril at the end of January. Still no weight loss. I am a very a active 75 year old. I workout over an hour a day. On lisinopril I felt like I was walking through quicksand, fell asleep every time I sat down, coughing all the time, even incontinence! Everything has resolved except the weight. My blood pressure has actually gone down since I’ve been off of this evil drug!
I am on 10mg of lisinopril since Dec 2020. So far so good. No side effects and BP is consistently between 120-130 with an occasional dip below 120 and rise above 130. But I'd still like to get off of it. I watched a video by a cardiologist who said if your BP is 150 or so and you live a healthy lifestyle otherwise, you probably don't need meds. But who's to say in that everyone is different. I'm coming to discover that SO much is in your DNA as I do everything right (exercise, low weight, great diet) and still have BP 130 - 160 unmedicated??? The Bible says we're fearfully and wonderfully made... sometimes more fearfully than wonderfully (Psalms 139). I'm 68 years old.
I myself have gained 4 lbs in Jan after knee replacement but in the past month I've gained 8 more lbs!
I went on lisinopril 10mg about 18 months ago due to stressful episode with care and then passing of my dad. I had no history of high blood pressure other than a situational episode of extremely high numbers after my dads death. Since then, I am now on this daily med and I would like to get off of it. My readings have been normal , I still exercise 5-6 hours weekly, still watch portions and eat fairly healthy. I have been at the same weight for about the past 10 years until going on this medication. It was not an immediate weight gain but a few pounds every few months which I am starting to think that this medication is a factor to it. I get the occasional upset stomach and bloating.
Had to make an account in response to this. YES. I have been taking this exact med and dose for a couple of years. I am 40, I have a relatively active/healthy lifestyle, I don't eat excessively, I exercise at least every other day and walk 30mins. I have had hypertension for a number of years now and I've always been a little heavier but my weight was always stable at around 210-220. I've been on this medication since about 2017 and have gained a pretty solid 25-30 pounds in the past couple of years. My throat always feels dried and I have a harsh cough on occasion. As of late I've developed a lot of pain in my joints and my inner thighs feel like they are swelling. I haven't made any serious changes in my diet or routine, my blood pressure is causing my monitors to error out, I feel burned out and miserable.
I'm thinking of going off the lisinopril for a week, keeping my light exercise regimen, eating stricter and watching my bp/weight to see if anything changes. Also plan on going to see my PCP. As of today I am feeling supremely bloated, achey, and tired.
In my experience, no. I believe for me, it is a wonder drug. Been on it eight years, no complaints. Absolute no side effects.
I am a 44 year old Certified Personal Trainer and I started taking this medication as well. I exercise all the time and I have gained 10lbs since I started taking this medication a little over a month ago. I have also decreased in my energy levels which is not characteristic of who I am. This is very upsetting because my body is my "advertising" for my business. Is there another medication available that will not make you gain weight?
Thank God I I thought I was going crazy. I eat clean, I exercise, and I drink 64 oz or more water a day but I can't share this extra 40 lb. Now I know it's my medication!!!
I am 45 and since being put on 10mg Lisinopril, I have done nothing but gain weight at each and every check up. My diet and exercise routines have not changed, yet the weight gain has been rapid, as I have gained roughly 78 pounds in the last year. No one informed me this was a side effect, and after much distress, finally found that this medicine may be the culprit. I, too am concerned.
I am 53 and have always been very active, doing Zumba 2-3 times a week and working 2 jobs. In January I was put on 5 mgs of Lisinopril because my pressure was high due to some stress. Since then I feel like I have aged 20 years and have gained 15 lbs. At first I thought my weight gain was due to my decreased activity because I suddenly developed severe arthritis in my hip, but nothing I do is helping. I eat clean and try to keep active. I’m thinking it’s the Lisinopril and will try stopping it while monitoring my bp to see what kind of difference it makes. I sure hope it’s reversible!
I am 55 and I have been on lisinopril for 6 yrs and I have gained 55 pounds and cant lose it.
My doctor prescribed this to me in 2013 about the time I turned 38 after dealing with on and off mildly elevated blood pressure since my early 20’s. My doctor noticed it was staying elevated consistently for about a year or so, and given my age decided I should take a mild dosage of bp medicine. 10mg of Lisinopril. It one of the worst things to ever happen to me. I gained over 40lbs within 7 months and Developed a horrible cough. I realize now I should have talked to my doctor earlier about the side effects but I waited over 7 months. He immediately took me off the lisinopril and put me on Valsartan and I lost alot of water weight which I feel the lisinopril caused but only 8 lbs or so. Im still dealing with the weight gain 5 years later as I feel like the lisinopril totally wrecked my metabolism.
I gained 18 pounds in ten months. I follow a strict diet. Low sodium, fruits and veggies for snacks.
Salads for lunch, fish twice a week. I started on Lisinopril 10 mgs ten months ago and since then I
have no interset nor strength to do anything. The weight gain and meds are taking a toll on me. I tried to get off them but need them to lower my blood presure. I am also concerned about my future on this drug. I was physically active and kept busy until I suffered from congestive heart failure. Now all I can do take it easy and no physical activity.
Yes! No one told me bananas and greens (I am a vegetarian and have finally got a good balance worked out with warfarin) will interact with lisinopril so I have gained 4 lbs in 3 weeks which doesn’t help HBP. Felt bloated thought I would try a diuretic but got home and see it’s just caffeine, not great for Afib. So sitting here with HBP, low pulse rate and puffy self waiting for cardiologist to call. Just got on this drug about 3 weeks ago. Yuck. Glad I saw this posting. All activity and eating has been the same. Not that.
I started taking lisinopril in May 2016 and I've been taking it on and off and whenever I'm on it I feel fatigued, hungry and headaches. Each time I gain 15 to 30 pounds. I recently stopped taking it again and I'm simply taking a diuretic with my healthy eating and staying active.
Im losing weight and I feel so much better. This medicine is horrible and I'm going to do what I can never to take it again.
- Lisinopril uses and safety info
- Lisinopril information for Healthcare Professionals (includes dosage details)
- Side effects of Lisinopril (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.